Flash Flood, Albany
- When
- August 1, 8:45 PM MST to 10:30 PM MST
- Where
- Albany County, 4 mi N of Rock River
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 41.788, -105.980
Water up to 8 inches deep flowing across highway.
S. highway 30/287 near Rock River, WY.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Heavy rain flooded a portion of U.S. highway 30/287 near Rock River, WY.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 1, 1:26 PM MST, 7 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 226 PM MDT WED AUG 1 2007 .SHORT TERM...TONIGHT THRU THURSDAY NIGHT...SFC FRON SAGGING SE ACROSS THE AREA WITH THUNDERSTORMS CONTG TO DEVELOP MAINLY FROM FAR SE WY INTO THE SRN NEB PANHANDLE. THIS AREA WILL SEE BEST CHANCE FOR HEAVY RAINS THIS EVENING BUT WITH SOMEWHAT ENHANCED NORTHERLY FLOW IN MID LEVELS ACTIVITY MOVING SOUTH FAST ENUF THAT FLOODING POTENTIAL SHOULD STAY RATHER LOCALIZED. ACTIVITY SHOULD DECREASE LATER THIS EVENING BUT SCTD SHOWERS STILL LIKELY ESP OVER SE WY. LITTLE CHANGE THURSDAY THRU THURSDAY NIGHT WITH SFC UPSLOPE FLOW COMBINING WITH SOME MODEST INSTABILITY FOR SCTD SHOWERS AND TSTRMS. .LONG TERM...FRIDAY THROUGH WEDNESDAY. LARGE RIDGE OVER WESTERN STATES WILL GIVE WAY TO TROUGH DIGGING INTO WEST COAST ON FRIDAY...WITH SOUTHWEST FLOW ALOFT DEVELOPING ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. EMBEDDED SHORTWAVES RIPPLING NORTHEAST FROM THE TROUGH WILL KEEP A CHANCE OF AFTERNOON AND EARLY NIGHT TIME SHOWERS OR THUNDERSTORMS IN THE GRIDS FROM FRIDAY THROUGH THE MIDDLE OF NEXT WEEK. HIGH TEMPERATURES WILL BE IN THE 80S TO LOWER 90S AT LOWER ELEVATIONS WITH COOLER READINGS OVER THE HIGHER TERRAIN. LOW TEMPERATURES WILL BE IN THE 50S...COOLER MOUNTAINS. && .AVIATION...MAINLY VFR CONDS EXPECTED THRU THURSDAY BUT LOCAL MVFR CONDS IN SCTD SHOWERS AND TSTRMS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...RE LONG TERM....EISE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1033 AM MDT WED AUG 1 2007 NEZ001>003-019>021-054-055-WYZ059>070-021115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1033 AM MDT WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT OVER MOST AREAS. NO SEVERE STORMS ARE EXPECTED BUT A FEW OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE AS STORM MOVEMENT WILL BE RATHER SLOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THURSDAY. STORMS SHOULD BE MORE ISOLATED IN NATURE FRIDAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT...BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY HEAVY RAINFALL AMOUNTS. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The Cheyenne radar (KCYS), 121 km away, was scanning. The volume nearest the first event began at 03:45 UTC.
1 flash flood. Local standard time, as filed.
Water up to 8 inches deep flowing across highway.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39185.